Jump to content

Ajb24: 3 months after taper - increased symptoms


Ajb24

Recommended Posts

Hi, I’m 28 years old. I’ve updated my signature so hopefully it’s clear.

 

In 2016 after a year of increasing anxiety I went to try SSRIs on my doctors advice.

 

numbed me out a bit but didn’t help much so 6 months later switched to . Went from 50mg-100mg-150mg over a few months.

 

never felt fully settled on that. Lots of derealisation and apathy. Was travelling and working abroad during all this time.

 

finally moved to Australia and decided to slowly wean as described in my signature.

overall was quite rough but didn’t have any major setbacks and slowly started to feel a bit more like myself.

 

went to the doctor in June 2019 to speak about final 25mg taper and me being frustrated with how long it was taking to taper followed her advice to drop straight to zero.

 

The first few weeks consisted of insomnia and brain zaps which stopped around week 3-4. 

I am currently 2 months and 23 days at zero and about 10 days ago I started getting lots of panic which I hadn’t experienced in over a year. This stopped after a day but then came back with a bang 4 days ago and had been pretty consistent ever since.

 

feeling very on edge, crying a lot and feeling like I may need to go back on the SSRI or reinstate.

 

just wondering if people think this could still be due to dropping too quickly on my last couple of drops with sertraline or if it may be just a resurfacing if emotions and something I need to get through and process?

 

also would reinstatement be an option that might be too late for me at nearly 3 months?

 

thank you in advance

 

Edited by ChessieCat
added space

Escitalopram 10mg -20mg May -Nov 2017.

 sertraline Nov 17, 50mg -100mg to150mg

september 2018- 135mg, November 2018 - 125mg, December 2018 - 110mg, January 2019 - 100mg, February 2019 - 85mg, march 2019- 75mg, April 2019 - 50mg, may 2019 - 35mg, june 2019: 25mg to 0mg on doctors advice 

 

 

Link to comment
  • ChessieCat changed the title to Ajb24: 3 months after taper - increased symptoms
  • Moderator

Welcome to SA, Ajb24.

 

You are suffering from withdrawal syndrome from a too-fast taper.  We recommend tapering no faster than 10% of current dose every four weeks.  It is especially important to taper slowly at the lower doses.   Unfortunately, doctors know nothing about safe tapering or withdrawal.  The drop from 25mg to zero was not something we would ever recommend.

 

 http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

So you have a better understanding of what you're experiencing, here is some basic information on withdrawal.

 

 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.
At this time, reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  
 
Reinstatement isn't a guarantee of diminished symptoms for everyone but it's the best tactic available.  You're still in the time period where reinstatement predictably works, up to 3 months after last dose.  We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, and when reinstating it is better to start with a small amount and increase if symptoms remain unbearable. Your system has become sensitized and If you take too much it may be too much for your brain and can cause you become more unstable.  Then, once you've stabilized on that dosage, which can take several months,  you can begin a 10% per month taper down to zero.  Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic
 

If you want to reinstate, I suggest starting with 2mg Sertraline.  You may feel the effect within a couple of days, but it will take   about a week for it to get to steady-state in your bloodstream,;the effect should get stronger during that time.  If 2mg is enough, it still may take some weeks or months for your nervous system to settle down.  If it seems you need a higher dose, you can carefully increase it.  It inessential that you remain patient and not rush the process.  

 

This link gives information on how to obtain the non-standard 2 mg dose you will need for your reinstatement.  

 

Tips for tapering off Zoloft (sertraline)

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.

 

Please let us know how you're doing.

 

This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy